Hail, Taylor
- When
- June 5, 3:51 PM CST to 3:53 PM CST
- Where
- Taylor County, 2.23 mi NW of Abilene
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.470, -99.760
An upper level disturbance interacting with an unstable airmass triggered the development of a line of thunderstorms. This line of storms moved in from the west and caused damaging thunderstorms winds and a dust storm mainly along and west of a line from Anson to Robert Lee.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An upper level disturbance interacting with an unstable airmass triggered the development of a line of thunderstorms. This line of storms moved in from the west and caused damaging thunderstorms winds and a dust storm mainly along and west of a line from Anson to Robert Lee. There were also some reports of small hail and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 5, 1:32 PM CST, 2 hours 19 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 232 PM CDT Wed Jun 5 2019 .SHORT TERM... (Tonight and Thursday) A few storms developing along an old outflow boundary draped across the Big Country this afternoon, with visible satellite loops showing a little cu field developing along another boundary from San Angelo to Junction. Meanwhile, the main upper level trough axis finally shifting northeast across New Mexico. best lift will be associated to the northwest where the best upper level support will be. Latest HRRR and TTU_WRF showing the same basic concept, with the most widespread activity developing and moving across mainly the Big Country, perhaps as far south as San Angelo. More scattered activity is likely farther south. Will run the highest POPs tonight across the north and slightly less south towards the I-10 corridor. Storms exit to the east overnight, with some chance of redevelopment across the Northwest Hill Country and Heartland on Thursday afternoon in a continued unstable air mass. Otherwise, temperatures are not changing a whole lot, with lows in the mid/upper 60s and highs in the mid/upper 80s. .LONG TERM... (Thursday Night through Wednesday) An upper level disturbance will move east and on out of the region on Thursday night. This will drag the remainder of the shower and thunderstorm activity off to the east with it. Then, high pressure builds across the region allowing sunny skies and warmer temperatures to develop. West Central Texas will be in the mid 90s on Saturday and Sunday. Then, on Sunday, the ridge recedes and showers and thunderstorms will return to the forecast for the early part of next week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 85 64 87 / 70 30 20 5 San Angelo 64 89 65 90 / 50 20 5 0 Junction 68 92 68 93 / 40 20 5 5 Brownwood 66 86 66 87 / 60 30 20 5 Sweetwater 63 84 64 87 / 70 20 5 0 Ozona 63 89 66 91 / 30 5 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 07/41
Hazardous Weather Outlook National Weather Service San Angelo TX 223 PM CDT Wed Jun 5 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 223 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will redevelop across West Central Texas late this afternoon and evening. Some of these storms will become strong, with one or two of them perhaps briefly approaching severe levels. Damaging winds and hail will be the main threats. However, given the slow movement, locally heavy rainfall that may cause flooding of city streets and low lying areas will be a concern as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another round of thunderstorms is possible again on Thursday, with heavy rainfall again the main threat. A very hot weekend is in store, with heat index values climbing above the 100 degree mark in many areas. Cooler conditions with more thunderstorms are possible for early next week. Heavy rainfall and dangerous lightning will be the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening.
Special Weather Statement National Weather Service San Angelo TX 159 PM CDT Wed Jun 5 2019 TXZ098-051945- Haskell TX- 159 PM CDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL COUNTY UNTIL 245 PM CDT... At 158 PM CDT, Doppler radar was tracking a strong thunderstorm near Sagerton, or 7 miles northwest of Stamford, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Rule around 225 PM CDT. Paint Creek around 230 PM CDT. Haskell around 245 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3324 9960 3296 9970 3296 9999 3328 9998 TIME...MOT...LOC 1858Z 221DEG 16KT 3303 9989
Special Weather Statement
National Weather Service San Angelo TX
255 PM CDT Wed Jun 5 2019
TXZ098-099-113-114-052045-
Haskell TX-Throckmorton TX-Shackelford TX-Jones TX-
255 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN JONES...NORTHWESTERN SHACKELFORD AND SOUTHWESTERN
THROCKMORTON COUNTIES UNTIL 345 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stamford, moving southeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Avoca around 325 PM CDT.
Other locations impacted by this storm include Funston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3278 10002 3306 9961 3300 9935 3288 9961
3273 9980
TIME...MOT...LOC 1954Z 306DEG 7KT 3288 9980Special Weather Statement
National Weather Service San Angelo TX
344 PM CDT Wed Jun 5 2019
TXZ098-113-114-052130-
Haskell TX-Shackelford TX-Jones TX-
344 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...EAST
CENTRAL JONES AND SHACKELFORD COUNTIES UNTIL 430 PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lueders, or 16 miles northwest of Albany, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Albany around 420 PM CDT.
Other locations impacted by this storm include Funston, Big Country
Baptist Assembly, Mccarty Lake and The Intersection Of Us-
180 And Farm Road 600.
LAT...LON 3299 9947 3296 9947 3296 9938 3285 9910
3251 9947 3274 9993 3287 9966 3301 9952
TIME...MOT...LOC 2043Z 296DEG 23KT 3286 9954Special Weather Statement National Weather Service San Angelo TX 433 PM CDT Wed Jun 5 2019 TXZ113-127-128-052215- Callahan TX-Jones TX-Taylor TX- 433 PM CDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALLAHAN...SOUTH CENTRAL JONES AND NORTHEASTERN TAYLOR COUNTIES UNTIL 515 PM CDT... At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near Dyess Afb, or near Abilene, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Wylie around 455 PM CDT. Potosi and Eula around 515 PM CDT. Other locations impacted by this storm include Impact and Kirby Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3246 9995 3258 9978 3236 9949 3217 9971 TIME...MOT...LOC 2133Z 315DEG 12KT 3244 9981
Special Weather Statement
National Weather Service San Angelo TX
441 PM CDT Wed Jun 5 2019
TXZ114-128-052230-
Shackelford TX-Callahan TX-
441 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLAHAN AND
SOUTHEASTERN SHACKELFORD COUNTIES UNTIL 530 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moran, or 9 miles south of Albany, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Moran around 500 PM CDT.
Putnam around 525 PM CDT.
Other locations impacted by this storm include I-20 Near The
Callahan-Eastland County Line and Mccarty Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3251 9911 3234 9911 3229 9919 3262 9941
3277 9921 3268 9909 3252 9909
TIME...MOT...LOC 2140Z 323DEG 17KT 3259 9926The Dyess AFB radar (KDYX), 48 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
5 thunderstorm wind, 4 dust storm, 2 hail, 1 flood. Local standard time, as filed.
The Abilene Police Department reported power lines down, power lines arcing, and signal light debris on the roadway in Abilene.
The media reported broken tree limbs and a leaning power pole in Abilene.
The broadcast media reported a large pecan tree uprooted.
The broadcast media shared a video of multiple cars trapped in deep water at a low water crossing on North and South 1st Street.
Sterling County Sheriff reported near zero visibility in dust and also sent a picture of a Haboob as it was moving into Sterling City. The visibility dropped to near zero as the outflow from thunderstorm winds approached Sterling City. The wind gusted to 41 mph from the northwest at the West Texas Mesonet located near Sterling City.
The public reported blowing dust and estimated winds gusting to 60 mph along with near zero visibility, which caused traffic to stop on Interstate 20.
Blowing dust with 60 mph winds and near zero visibility was reported on Interstate 20. |Traffic was also stopped on the interstate.
Fisher County Sheriff's Office reported widespread blowing dust along U.S. Highway 180 near Roby with visibility frequently around 1/2 mile or less. Visibility in blowing dust about a half mile west of Roby was near zero.
Law enforcement reported 50 to 70 mph winds near FM 2034 and Texas Highway 158.
Jones County Sheriff's Office reported areas of blowing dust with near zero visibility along U.S. Highway 180 about 4 miles west of Anson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832149, 832150, 832151, 832156, 832152, 840213, 832154, 840223, 840219, 832155, 832153, 840221.